Case Report, Int J Cardiovas Res Vol: 6 Issue: 3
Takostubo Cardiomyopathy Induced by Dobutamine Infusion
*Corresponding Author : Munis Raza, MD
Department of Internal Medicine, Spectrum Health, Grand Rapids, MI, USA
E-mail: [email protected]
Received: May 18, 2017 Accepted: June 06, 2017 Published: June 12, 2017
Citation: Raza M, Franey L, Ibrahim H, Baloch ZQ, Waqas MA (2017) Takostubo Cardiomyopathy Induced by Dobutamine Infusion. Int J Cardiovasc Res 6:3. doi: 10.4172/2324-8602.1000314
Dobutamine stress echocardiography (DSE) is a widely used and very safe cardiac imaging modality. One of the rare complications of DSE is Takostubo cardiomyopathy. It is characterized by transient left ventricular systolic dysfunction, most commonly involving the apical segments with compensatory hyperkinesis in basal segments leading to “apical ballooning”. The exact mechanism of this pathology is not completely understood. Takostubo cardiomyopathy has an increased prevalence in post-menopausal females, and is commonly precipitated by emotional or physiologic stress. We present a rare case of a 55-year-old woman who developed Takostubo cardiomyopathy associated with DSE. The patient developed severe apical hypokinesis at peak dobutamine infusion. Subsequent cardiac catheterization did not show evidence of obstructive coronary artery disease (CAD). Partial recovery of her left ventricular systolic dysfunction was noted after 48 hours with complete recovery present on follow up imaging three months after the initial encounter.